CSN Login
Members Online: 13

Need help and direction with debilitating joint pain (hips, knees, shoulders, wrists, elbows and spine) after chemo

Anne Lindsay
Posts: 1
Joined: Sep 2013

I can hardly walk and I limp. Any suggestions? I know I should walk for exercise and to keep my joints flexible, but the pain is unbearable.....

 

Thank you for your help. I had 8 rounds of chemo after surgery, and 33 doses of radiation. Stage III invasive cancer in one breast.

 

Anne

New Flower
Posts: 3915
Joined: Aug 2009

Hi Anne,

 Welcome to the boardI I am sorry that you are having pain. Are you on anti-estrogen drugs?

Vitamin D3, Ca supliment, omega 3 oil can help. Take a llittle walks, if you can. What is about pool and swimming? it usually easy for the joints and good for the spine. water aerobics is another good one as well as gentle yoga. You can aslo ask for help from physical therapist, who can work with you and develops a special set of exercise please request a referal from you oncologist.    

Keep us posted

Hugs

New Flower

Cricket64
Posts: 63
Joined: Sep 2013

I found armidex did that to me, had to switch to aromasin.  Good luck, keep asking your medical support team for answers, and suggestions.

 

camul's picture
camul
Posts: 2004
Joined: Dec 2010

Welcome to this fine group! I would talk to your onco maybe have a bone scan? I remember after inotial treatment. I had a 3 block walk from train to work. Usually took about 10 minutes. It kept getting harder. Went back to onco, it was from anti-estrogen. It was full on pain. One dqy in the snow joints were so painful it took close to 2 hours. 15 feet and I had to stop and rest. I was crying it hurt so bad. Bone scan showed inflamation. Took me off Tamoxifen and on something else .Within 3 weeks I was back to normal
I would definately go to your doctor.

Carol

VickiSam's picture
VickiSam
Posts: 8220
Joined: Aug 2009

Has any of the suggestions made helped?  Have you spoken with your Oncologist .. ?

Please update us when possible.

We are thinking about you ..

 

Vicki Sam

cclps
Posts: 1
Joined: Sep 2013

I had the very same pains when i started with the inhibitors, i walked with a cane and my whole body was in such a horrible pain, then i met someone who told me to take large amounts of vitamin B12 and strecht myself with some yoga o pilates moves and I progresively improved,  the aches and pains are still there but manegable and true is life is not the same but we can get better, try at least 5000mg daily and the difference is outstanding...good luck!

Lynn Smith
Posts: 1265
Joined: Mar 2011

I've been on tamoxfin for almost 4 years. Not alot of problems.  But within the last 1 1/2 months problems. I am blaming it on my accident.I was in my husband's truck.When Getting out I lost footage and went straight down on my left leg. Before that was having a hard time getting out of our old jalopy. I had to drive it while my car was worked on.So with these 2 things happening I've been having alot of problems with my left hip or closer to the tail bone.Limping at times and doing my best taking it easy.Did go to the doctor but I didn't ask or suggest a X ray.Why because I didnt have chemo or radiation but since my cancer dx I've had more than my fair share of X rays.They worry me.Of course the doctors encourage them if it's just a slight injury.Counting since 2009 I've had  maybe 7 X rays.It's a worry.

Finally after this week I'm going to a doctor that will offer something beside those high radiation X rays.There is a MRI and that might work but all that needs checked is my tail bone.I think those take quite sometime to heal.Just hope it isn't permanent.Ben Gay  seems to be taking the place of my White Diamonds anymore. 

I don't beleive doctors think we should be concerned about the radiation.All I hear from mine is "you get more radiation from the sun".Well I don't lay out but a few minutes. I'm Not a sun worshipper.So this is why I put this off and only saw my doctor one time.Think I will be going to another.I said I was having my best day in weeks.The doctor pressed hard on my tail bone and the pain was back the next day.   

I know tail bone injuries take a long time to heal but hard to have a decent day and the next day not so good. I always ran to the doctor for these things but since BC I dont.Like I mentioned X rays are a big worry to me. The RADIATION. 

For maybe 6 months I have been taking Vit D.Prescribed 1,000 iu a day.I've added to that Calcium and Magnesium.It a liquid vitamin and I get all three.Also starting a multi vitamin.Switching days so I don't get to much Vit D.Doctor said it can cause a fast heart rate. . 

Lynn Smith

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network